Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Bismarck, ND

June 21, 2007Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2007, 12:36 PM MDT for Golden Valley County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 12:36 PM MDT (18:36 UTC)
Expired
Jun 21, 2007, 1:30 PM MDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Golden Valley County, ND

The radar

The Bismarck radar (KBIS), 239 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 211837
SVRBIS
NDC033-211930-
/O.NEW.KBIS.SV.W.0142.070621T1836Z-070621T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1236 PM MDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 130 PM MDT

* AT 1233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BEACH...OR ABOUT 55 MILES NORTHWEST OF   
  BOWMAN...AND MOVING NORTHEAST AT 15 MPH. A SECOND SEVERE 
  THUNDERSTORM WAS LOCATED 10 MILES NORTH OF BEACH MOVING EAST AT 15 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SENTINEL BUTTE AROUND 100 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4728 10404 4673 10404 4670 10361 4729 10368

$$
CS/KJB
2 follow-up statements
000 
WWUS53 KBIS 211902
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
201 PM CDT THU JUN 21 2007

NDC033-211930-
/O.CON.KBIS.SV.W.0142.000000T0000Z-070621T1930Z/
GOLDEN VALLEY ND-
101 PM MDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTHERN GOLDEN VALLEY COUNTY...

AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 12 MILES SOUTH OF TROTTERS...OR ABOUT
58 MILES WEST OF DICKINSON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN GOLDEN VALLEY COUNTY AROUND 120 PM MDT...

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4733 10403 4695 10403 4690 10368 4733 10368

$$
KJB/TSW
000 
WWUS53 KBIS 211927
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
227 PM CDT THU JUN 21 2007

NDC033-211937-
/O.EXP.KBIS.SV.W.0142.000000T0000Z-070621T1930Z/
GOLDEN VALLEY ND-
127 PM MDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOLDEN VALLEY COUNTY
EXPIRES AT 130 PM MDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4733 10403 4695 10403 4690 10368 4733 10368

$$
KJB/TSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM MDT, 9 hours 51 minutes earlier.

Area forecast discussion, Jun 21, 2:45 AM MDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT THU JUN 21 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
CONVECTION THAT DEVELOPED IN THE LAST HOUR OR TWO APPEARS ASSOCIATED
WITH H500 SHORTWAVE ENERGY MOVING NORTHEAST OUT OF WYOMING TOWARDS
CENTRAL NORTH DAKOTA ALONG THE H500 RIDGE. CURRENT SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT FOR SOUTHERN NORTH
DAKOTA. THIS SHORTWAVE IS PROGGED TO WEAKEN LATER THIS MORNING AS IT
MOVES EAST OF THE FORECAST AREA. HOWEVER...THE NAM IS INDICATING
MORE SHORTWAVE ENERGY IMPULSES FOLLOWING THIS LEADING WAVE. THE GFS
IS NOT SHOWING AN IMPULSE AS STRONG AS THE NAM. REGARDLESS...THE
FORECAST SOUNDINGS INDICATE THAT CONVECTIVE TEMPERATURES SHOULD BE
MET TODAY WITH FORECAST HIGHS IN THE 80S AND DEWPOINTS INCREASING
INTO THE 60S...AS BROAD LOW PRESSURE REMAINS OVER THE FRONT RANGE OF
THE ROCKIES AND A COOL AND DRY SURFACE HIGH OVER WESTERN ONTARIO AND
MINNESOTA KEEP EAST TO SOUTHEAST WINDS OVER WESTERN NORTH DAKOTA.

THE H500 RIDGE WILL CONTINUE TO SEND ENERGY IMPULSES ACROSS THE
REGION IN THE SHORT TERM FORECAST PERIOD. AT THE SURFACE...LOW LEVEL
MOISTURE WILL CONTINUE MOVING NORTHWARD AND A LOW LEVEL NOCTURNAL
JET WILL DEVELOP EACH NIGHT. TONIGHT IT APPEARS THE SHORTWAVE
IMPULSES WILL AFFECT MAINLY WESTERN AND SOUTHERN NORTH DAKOTA...AS
THE DRY SURFACE HIGH OVER MINNESOTA AND EASTERN NORTH DAKOTA
INHIBITS LIFTING AND KEEPS LOWER DEWPOINT TEMPERATURES IN
NORTHEASTERN NORTH DAKOTA.

ON FRIDAY THE SURFACE HIGH DRIFTS EASTWARD AS THE BROAD LOW PRESSURE
IN THE WEST MOVES EAST OVER THE DAKOTAS. THIS WILL PROVIDE GOOD
LIFTING OVER THE STATE AS AFTERNOON CONVECTION OCCURS. HOWEVER...A
MID LEVEL THERMAL CAP BUILDS OVER SOUTHWESTERN NORTH DAKOTA AS THE
H500 RIDGE STRENGTHENS AND ARCHES NORTHWARD INTO CANADA. NORTHERN
NORTH DAKOTA AND CANADA HAVE A BETTER CHANCE OF THUNDERSTORMS AS
THIS AREA MAY NOT BE CAPPED. THE CAP BUILDS INTO THE STATE ON
SATURDAY...AND EXPECT NO THUNDERSTORM DEVELOPMENT SATURDAY AND HOT
AND HUMID CONDITIONS. SATURDAY NIGHT THERE IS A HINT THAT THE
SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA AND THE CAP MAY BE
WEAKENED HERE.

TEMPERATURES AND DEW POINTS WILL BE ON THE RISE THROUGH THE PERIOD
AND BY SATURDAY IT SHOULD BE QUITE HOT AND MUGGY.

.LONG TERM...CONTINUED UNSEASONABLY WARM WITH A CHANCE OF
THUNDERSTORMS THROUGHOUT THE LONG TERM PERIOD.

&&

.AVIATION...THUNDERSTORMS SOUTHERN ROUTES THROUGH 18Z WITH ONGOING
CONVECTION. A CHANCE OF THUNDERSTORMS ALL ROUTES THIS AFTERNOON.
OTHERWISE VFR CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JV/HW
Hazardous weather outlook, Jun 21, 4:22 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
522 AM CDT THU JUN 21 2007

NDZ001>005-009>013-017>019-021>023-025-031-032-221030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-
522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ047-048-050-051-221030-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT.

THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM AND THE JAMES RIVER AT LAMOURE. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ037-221030-
STUTSMAN-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-033>036-040>046-221030-
OLIVER-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-
522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT OR
9 AM MDT.

THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jun 21, 9:13 AM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 AM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HAIL             3 N TIOGA               48.44N 102.94W
06/21/2007  E1.00 INCH       WILLIAMS           ND   PUBLIC

&&

KBIRK
Local storm report, Jun 21, 10:02 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 AM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             MOTT                    46.37N 102.32W
06/21/2007  E1.50 INCH       HETTINGER          ND   CO-OP OBSERVER

&&

CLH/TWH
Local storm report, Jun 21, 10:23 AM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             4 SW MOTT               46.33N 102.38W
06/21/2007  E1.75 INCH       HETTINGER          ND   PUBLIC

            HAIL LASTED 20 MINUTES. WINDOWS BROKEN AND ROOF DAMAGED.

&&

CLH/TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:22 AM MDTSevere Thunderstorm WarningBISHettinger53 min
Jun 21, 2:03 AM MDTSevere Thunderstorm WarningBISAdams, Grant57 min
Jun 21, 2:23 AM MDTSevere Thunderstorm WarningBISSlope67 min
Jun 21, 3:03 AM MDTSevere Thunderstorm WarningBISDickey34 min
Jun 21, 3:19 AM MDTSevere Thunderstorm WarningBISEmmons56 min
Jun 21, 3:26 AM MDTSevere Thunderstorm WarningBISHettinger64 min
Jun 21, 3:33 AM MDTSevere Thunderstorm WarningBISSioux57 min
Jun 21, 7:45 AM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Williams60 min
Jun 21, 10:39 AM MDTSevere Thunderstorm WarningBISDunn26 min
Jun 21, 2:01 PM MDTSevere Thunderstorm WarningBISMcKenzie40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.